MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM ALPHACURVE DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM ALPHACURVE DIALYSIS CATHETER KIT 13F BASIC KIT; CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Model Number 5653200
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a broken clamp was confirmed; however, the root cause was not identified.The product returned for evaluation was one 20cm power trialysis dialysis catheter.No obvious usage residues were observed.The clamp on the venous (blue-luered) extension tubing exhibited a break in the curved region.The break in the clamp prevented proper clamp function.Microscopic inspection of the venous lumen clamp break site revealed a granular fracture site.The fracture profile was sharply defined and irregular.Slight deformation and material discoloration were observed in the vicinity of the break.No voids or flaws were observed in the clamp material.An attempt to replicate the damage on a similar non-complainant device through manipulation resulted in similar fracture features; however, the non-complainant device exhibited more extensive deformation and discoloration.The slight discoloration and deformation suggested that manipulation may have contributed to the observed clamp damage; however, the more extensive discoloration and deformation exhibited by the non-complainant device suggested that an additional unidentified factor(s) contributed to the complaint sample damage.Consequently this complaint is confirmed as ¿cause unknown¿ at this time.Potential contributing factors include environmental factors contributing to material embrittlement.A lot history review (lhr) of rebq2673 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the clamp on the blue lumen of a trialysis catheter broke.This catheter was placed and was then replaced over the wire once the clamp broke.It was stated it was not used for dialysis and it broke upon initial placement.Patient was not harmed.

Brand Name
POWER-TRIALYSIS SHORT-TERM ALPHACURVE DIALYSIS CATHETER KIT 13F BASIC KIT
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON-IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7603962
Report Number3006260740-2018-01399
Device Sequence Number16679782
Product Code NIE
UDI-Device Identifier00801741066030
UDI-Public(01)00801741066030
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 06/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5653200
Device Catalogue Number5653200
Device Lot NumberREBQ2673
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2018
Initial Report FDA Received Date06/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1